Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil Nightmare - very very long Phoenix1

Posted by Crotale on June 1, 2008, at 11:12:29

In reply to Nardil Nightmare - very very long, posted by Phoenix1 on May 20, 2008, at 20:57:08

Hi there Phoenix. I'm sorry about what you had to go through. There is a possibility that it was the result of the inadequate washout period, and not withdrawal. IIRC, there have been reports of serotonin syndrome-like reactions from combining or switching too fast between MAOIs, *particularly* hydrazine and non-hydrazine ones (e.g., Nardil and Parnate). The drug company monographs are probably overly conservative about MAOI washout periods, but 2 days is still quite a short time for an irreversible MAOI. I've been able to switch from a MAOI to a different one, or to another serotonergic AD, with a washout of a week or a little less with no problems.

On a separate note, since you mention it, I've been having outpatient ECT with incredible success for the last month or so (while simultaneously taking Parnate, BTW), and the only side effects I've observed are mild headaches on the day of the treatment. Depending what type of depression symptoms you have, it might well be worth a try. I recommend against ruling it out entirely, in any case. It's not something to be afraid of.

That said, it sounds like a better choice for you would be to go back on Nardil, if you can get your hands on some. Marplan (if it's available in Canada) might be a better substitute than Parnate if you can't. I think your pdoc is being overly uptight, and if I were in your situation I would seriously consider trying to find a new doc.

Another option you may wish to consider: short-term, fast-acting antidepressants/anxiolytics like benzodiazepines (e.g., Xanax) and opioids (esp. buprenorphine), if your pdoc will prescribe them. (although it sounds like this is unlikely, from what you have said about your pdoc)

There are medications you can use to deal with postural hypotension, although they have side fx of their own. Another option to consider: salt tablets.

Hope I have been of help. Best wishes to you.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Crotale thread:830220
URL: http://www.dr-bob.org/babble/20080528/msgs/832350.html